MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-2-2
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the device will not be returned.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during treatment of a restenosis lesion of the patient's superficial femoral artery (sfa) (stent had been previously placed), the thrombus moved to the popliteal artery.Thrombus aspiration was performed, however it was unsuccessful.The physician attempted to utilize the advance 14 lp low profile balloon catheter to press the thrombus against the popliteal arterial wall while inflating to pressure of eight (8) atmosphere (atm); however, the balloon ruptured.Another cook medical 14 lp balloon catheter of a different size (2x40 centimeter length) was used to successfully complete the procedure.It was noted that the patient's arteries were calcified, and angulation in the popliteal artery was present as the thrombus was located at the trifurcation.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, specifications, trends, and a visual inspection and functional evaluation of the returned representative device were conducted during the investigation.The inspection of the returned device confirmed that it could be successfully inflated.There were no signs of damage on the returned balloon; however, a leak was detected from the metal segment of the catheter, at a distance of 80.7 cm from the proximal end.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned representative product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7236923
Report Number1820334-2018-00341
Device Sequence Number1028658
Product Code DQY
UDI-Device Identifier10827002503134
UDI-Public(01)10827002503134(17)190219(10)6747912
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-2-2
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1